Alert archive / Michigan / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 20, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Jun 8, 2008, 3:06 PM EDT for Gladwin County, Ogemaw County, Roscommon County, Michigan. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2008, 3:06 PM EDT (19:06 UTC)
- Expired
- Jun 8, 2008, 4:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Gaylord, MI
- Area
- Storm-based polygon
Counties Gladwin County, MI, Ogemaw County, MI, Roscommon County, MI
The radar
The NCL Michigan radar (KAPX), 79 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 3:27 PM EDT | TSTM WND DMG | West Branch, MI | STRAIGHT LINE WINDS RESULTED IN SIGNIFICANT DAMAGE. SEVERAL ROOFS BLOWN OFF AND WIDESPREAD TREES AND POWER LINES DOWN AND STRUCTURAL DAMAGE THROUGHOUT WEST BRANCH. |
| Jun 8, 3:27 PM EDT | TSTM WND GST 60 | West Branch, MI | ESTIMATED 60 MPH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 7.1 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KAPX 081907
SVRAPX
MIC051-129-143-082000-
/O.NEW.KAPX.SV.W.0020.080608T1906Z-080608T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
306 PM EDT SUN JUN 8 2008
THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ROSCOMMON COUNTY IN NORTHERN LOWER MICHIGAN...
OGEMAW COUNTY IN NORTHERN LOWER MICHIGAN...
GLADWIN COUNTY IN NORTHERN LOWER MICHIGAN...
* UNTIL 400 PM EDT
* AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHEAST OF
PRUDENVILLE...MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTHEAST OF LAKE ST. HELEN AROUND 310 PM EDT...
ST. HELEN AROUND 315 PM EDT...
6 MILES NORTHWEST OF WEST BRANCH AROUND 320 PM EDT...
CLEAR LAKE AND 6 MILES SOUTHEAST OF FOSTER TOWNSHIP AROUND 330 PM
EDT...
ROSE CITY AROUND 335 PM EDT...
ROSE TOWNSHIP AND LUPTON AROUND 340 PM EDT...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4412 8462 4416 8462 4416 8467 4417 8468
4450 8437 4451 8388 4417 8436 4402 8450
TIME...MOT...LOC 1906Z 232DEG 39KT 4425 8450
$$3 follow-up statements
000 WWUS34 KAPX 081924 SVSAPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GAYLORD MI 323 PM EDT SUN JUN 8 2008 MIC129-143-082000- /O.CON.KAPX.SV.W.0020.000000T0000Z-080608T2000Z/ ROSCOMMON MI-OGEMAW MI- 323 PM EDT SUN JUN 8 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT FOR OGEMAW AND ROSCOMMON COUNTIES... AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ST. HELEN...MOVING NORTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLEAR LAKE AND 6 MILES SOUTHEAST OF FOSTER TOWNSHIP AROUND 330 PM EDT... ROSE CITY AROUND 335 PM EDT... ROSE TOWNSHIP AND LUPTON AROUND 340 PM EDT... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER. LAT...LON 4435 8451 4450 8437 4451 8388 4417 8436 TIME...MOT...LOC 1923Z 232DEG 39KT 4436 8430 $$
000
WWUS34 KAPX 081930
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
330 PM EDT SUN JUN 8 2008
MIC129-082000-
/O.CON.KAPX.SV.W.0020.000000T0000Z-080608T2000Z/
OGEMAW MI-
330 PM EDT SUN JUN 8 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR OGEMAW COUNTY...
AT 327 PM EDT...A SPOTTER REPORTED A SEVERE THUNDERSTORM PRODUCING
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CLEAR
LAKE...OR 8 MILES NORTH OF WEST BRANCH...MOVING NORTHEAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ROSE CITY AROUND 335 PM EDT...
ROSE TOWNSHIP AND LUPTON AROUND 340 PM EDT...
AT 327 PM...DAMAGING WINDS UP TO 60 MPH WERE REPORTED IN WEST BRANCH
WITH THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND
STAY AWAY FROM WINDOWS
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.
LAT...LON 4435 8432 4439 8438 4450 8437 4451 8388
4428 8419 4428 8420 4427 8422 4426 8423
4425 8426
TIME...MOT...LOC 1930Z 232DEG 39KT 4440 8421
$$000
WWUS34 KAPX 081954
SVSAPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
354 PM EDT SUN JUN 8 2008
MIC129-082004-
/O.EXP.KAPX.SV.W.0020.000000T0000Z-080608T2000Z/
OGEMAW MI-
354 PM EDT SUN JUN 8 2008
...THE SEVERE THUNDERSTORM WARNING FOR OGEMAW COUNTY WILL EXPIRE AT
400 PM EDT...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM HAD WEAKENED AND
EXITED THE AREA. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.
LAT...LON 4435 8432 4439 8438 4450 8437 4451 8388
4428 8419 4428 8420 4427 8422 4426 8423
4425 8426
TIME...MOT...LOC 1954Z 232DEG 39KT 4456 8392
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 1:35 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 8, 1:35 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 135 PM EDT SUN JUN 8 2008 .AVIATION...TRICKY AVIATION FCST THE NEXT 24 HOURS. INITIAL ROUND OF SHOWERS WITH SOME EMBEDDED THUNDER WILL CONTINUE TO ROLL OVR THE TAF SITES THRU 21Z OR SO...WITH PERIODIC MVFR CIGS/VISBYS LIKELY. REAL QUESTION IS WHAT HAPPENS TONIGHT AS WEAK SFC LOW TRACKS INTO WISCONSIN...POTENTIALLY SETTING OFF ANOTHER ROUND OF SHOWERS/STORMS UPSTREAM...AND HELPING DRAG WEAK FRONTAL BOUNDARY BACK THRU THE REGION. WOULD EXPECT ADDITIONAL SURGE OF MOISTURE TO AID IN BRINGING BACK MVFR CIGS/VISBYS OVERNIGHT...WITH WIND SHEAR ALSO A CONCERN AS LOW LEVEL JET CRANKS UP. SHOULD ALSO SEE ADDITIONAL SHOWERS AT TIMES...THOUGH NOT ENTIRELY SOLD ON THE IDEA OF STORMS FOR THE TAF SITES SO WILL FOREGO MENTION AT THIS POINT. IMPROVING CONDITIONS THEN EXPECTED INTO THE MORNING HOURS AS DRIER AIR SLIP INTO THE PICTURE. LAWRENCE && .PREV DISCUSSION... /ISSUED 1151 AM EDT SUN JUN 8 2008/ UPDATE...NEEDLESS TO SAY...ANOTHER CHALLENGING FORECAST FOR THE AFTERNOON AND TONIGHT. ONGOING UPSTREAM MCS ENCOMPASSING A GOOD CHUNK OF THE UPPER MIDWEST THIS MORNING...STRONGEST CORE OF THE SYSTEM IMPACTING EASTERN AND SOUTHERN WISCONSIN. NORTHERN SIDE WIDESPREAD RAIN SHIELD HAS BEEN ATTEMPTING TO PRESS INTO NORTHERN LOWER AND EASTERN UPPER MICHIGAN. HOWEVER...WITH RAPIDLY WARMING CLOUD TOPS ON SATELLITE IMAGERY AND A SHRINKING RAIN SHIELD... APPEARS THAT A MAJORITY OF THE NRN THIRD OF THE CWA WILL MISS THE RAINFALL ONCE AGAIN...SAVE FOR ONE AREA OF RAIN NOW REACHING THE NW SHORELINE AREA. ATTENTION TURNS TO THE SOUTH. INITIAL CORE OF CONVECTION FROM EARLIER THIS MORNING NOW REACHING THE CENTRAL LOWER MICHIGAN SHORELINE AREAS NEAR MANISTEE TO LUDINGTON. HOWEVER...PER 12Z APX SOUNDING...MORNING AIRMASS ACROSS NRN LOWER MICHIGAN WAS STABLE ALTHOUGH SOME DESTABILIZATION HAS OCCURRED OVER THE S/SE PORTION OF THE CWA WITH HEATING AHEAD OF THE MCS CLOUD SHIELD. BUT EXPECTATION IS FOR THIS INITIAL ROUND OF SHOWERS/TSTMS TO WEAKEN AS THEY PROPAGATE NORTHWARD OVER THE NEXT FEW HOURS...BUT CERTAINLY HIGHER POPS WARRANTED OVER THE SRN HALF OF THE CWA. LOOKING FURTHER UPSTREAM...BIGGER ATTENTION TURNS TO IMPRESSIVE BOW ECHO (WITH AN IMPRESSIVE BOOK END VORTICE) THAT HAS ORGANIZED ON THE NOSE OF A 40-50 KNOT LLJ IN SRN WISCONSIN THIS MORNING AND NOW RACING ENE ACROSS SRN WISCONSIN AND TAKING AIM ON CENTRAL AND SRN LOWER MICHIGAN. RADAR TRENDS/TIMING SUGGEST THIS FEATURE MAY RUN ACROSS THE S/SE FRINGE OF THE CWA BETWEEN 17Z AND 20Z ASSUMING IT HOLDS TOGETHER. WITH BEST INSTABILITY STILL ACROSS SRN LOWER MICHIGAN AND A THICKENING MCS CLOUD SHIELD UP THIS WAY...BOW ECHO MAY ALSO WEAKEN THE NRN END AND PROPAGATE MORE E/SE AFTER REACHING LOWER MICHIGAN. TIME WILL TELL...BUT CERTAINLY BE WATCHING THIS OVER THE NEXT FEW HOURS AND WILL HAVE SEVERE WEATHER POSSIBILITIES FOR THE SRN COUNTIES THIS AFTERNOON IN THE HAZARDOUS WEATHER OUTLOOK. ADAM DISCUSSION... /ISSUED 415 AM EDT SUN JUN 8 2008/ EARLY MORNING SLATE OF OBSERVATIONAL TOOLS DISPLAYS ANOMALOUSLY AMPLIFIED EARLY JUNE MID AND UPPER LEVEL PATTERN ACROSS THE CONUS...FEATURING SUBTROPICAL SOUTHEAST CONUS RIDGE DOWNSTREAM OF DEEP INTERMOUNTAIN TROUGH AXIS. AT THE SURFACE...QUASI-STATIONARY FRONT NEARLY PARALLEL TO TROPOSPHERIC DEEP SOUTHWEST FLOW BETWEEN THESE TWO FEATURES...EXTENDING FROM WESTERN UPPER MICHIGAN SOUTHWEST INTO THE SOUTH CENTRAL PLAINS. TROPICAL MOISTURE FEED ALONG AND AHEAD OF THIS FRONT RATHER PHENOMENAL...EVEN BY EARLY SUMMER STANDARDS...WITH 00Z RAOB ANALYZED PRECIPITABLE WATER PLOTS SHOWING VALUES OF +1.50 INCHES SURGING INTO WISCONSIN AND POINTS SOUTH (OVER 180% OF NORMAL). GOOD LOW AND MID LEVEL CONVERGENCE AXIS (FURTHER SUPPORTED BY MASS CONVERGENCE ON NOSE OF LOW LEVEL JET)...COUPLED WITH DEEP MOISTURE PROFILES...RESULTING IN AN ELONGATED MCS THAT STRETCHES FROM SOUTHEAST MICHIGAN BACK WEST INTO IOWA (WITH SOME ABSOLUTELY PHENOMENAL RAINFALL REPORTS FROM SOUTHWEST MICHIGAN AND PARTS OF WISCONSIN...SEE LOCAL STORM REPORTS FROM GRAND RAPIDS AND MILWAUKEE). AS IS OFTEN THE CASE WITH CONVECTION...RENEWED OVERNIGHT DEVELOPMENT TIED TO FORCED LIFT ABOVE CONGEALED OUTFLOW COLD POOL...WHICH HAS ESSENTIALLY KEPT THE WIDESPREAD THUNDERSTORMS SOUTH OF OUR REGION. NORTHERN EXTENT OF THIS MCS HAS BROUGHT MORE OF A STRATIFORM RAIN SHIELD TO SOUTHERN PARTS OF THE AREA (WITH A FEW ANVIL LIGHTNING CRAWLERS FOR COSMETIC AFFECT). STILL...DEEP ELEVATED MIXED LAYER THROUGH 650MB...DRY CONDITIONS UP THROUGH 500MB (PER 00Z LOCAL SOUNDING)...AND SOUTHERN MICHIGAN/WISCONSIN MOISTURE INTERCEPT AXIS HAS KEPT PRECIPITATION AMOUNTS RATHER LIGHT. FORECAST CHALLENGES ARE MANY...CENTERING ON THUNDERSTORM POTENTIAL AND SEVERITY THROUGH TONIGHT. TO FURTHER COMPLICATE MATTERS...00Z MODEL INITIALIZATION RATHER HORRENDOUS WITH CURRENT MCS LOCATION AND AFFECTS OF THIS CONGEALED COLD POOL (HANDLED SLIGHTLY BETTER BY THE GFS). TODAY...HARD TO USE ANY MODEL FOR A STARTING FOUNDATION TO TODAYS FORECAST...SO HAVE HEAVILY RELIED ON AN EDUCATED BEST GUESS BASED OFF CURRENT ANALYSIS...ANTICIPATED PATTERN CONFIGURATION... AND OVERALL PATTERN RECOGNITION SKILLS. THAT SAID...STILL PLENTY OF QUESTIONS ON HOW TODAYS WEATHER WILL UNFOLD. BASED OFF CURRENT THINKING...SOUTH CENTRAL LAKES MCS SHOULD CONTINUE TO WEAKEN AS CONVECTIVE FOCUS CENTERS FARTHER WEST IN RESPONSE TO INCREASED INFLOW AND LOW LEVEL CONVERGENCE AS SHORTWAVE AT BASE OF INTERMOUNTAIN TROUGH EJECTS OUT INTO THE CENTRAL PLAINS. SATELLITE/RADAR IMAGERY AND WESTERN LAKES METAR OBSERVATIONS ALREADY STARTING TO BEAR THIS OUT WITH BACKING FLOW ACROSS CENTRAL AND WESTERN WISCONSIN AND EXPANDING STORM COVERAGE ACROSS NORTHERN IOWA AND SOUTHERN MINNESOTA. WOULD EXPECT THIS TREND TO CONTINUE THROUGH THE MORNING AND EXPAND FARTHER NORTHEAST INTO WISCONSIN AS CONVERGENCE FURTHER STRENGTHENS WITH DEVELOPMENT OF WEAK SURFACE LOW ALONG FRONTAL ZONE...COINCIDENT WITH DEVELOPMENT OF GOOD UPPER LEVEL DYNAMICS IN FAVORABLE RIGHT ENTRANCE REGION OF UPPER LEVEL JET STREAK. STORMS SHOULD CONGEAL INTO A RATHER HEALTHY LOOKING COMPLEX AS THE DAY UNFOLDS OWING TO FAVORABLE MID AND UPPER LEVEL WIND FIELDS AND INCREASING DIURNALLY DRIVEN INSTABILITY. MUCH LIKE YESTERDAY...WOULD EXPECT DEVELOPING OUTFLOW DRIVEN COLD POOL TO GREATLY DICTATE SUBSEQUENT PROPAGATION. WITH OVERALL PARAMETERS REMAINING ESSENTIALLY UNCHANGED FROM TODAY...FULLY EXPECT THE COMPLEX TO DRIFT EAST SOUTHEAST TOWARDS AXIS OF BETTER SURFACE BASED INSTABILITY. HOWEVER...WITH EXPECTED GREATER NORTHWARD INITIAL DEVELOPMENT FROM APPROACHING SHORTWAVE...WOULD THINK THIS COMPLEX SHOULD AFFECT MUCH OF NORTHERN MICHIGAN LATE THIS MORNING INTO THE AFTERNOON HOURS. IGNORING SPECIFIC MODEL INSTABILITY AND SHEAR PARAMETERS (TOO CONVECTIVELY CONVOLUTED)...WILL BASE SEVERE POSSIBILITIES OFF THOSE OBSERVED YESTERDAY TO OUR SOUTH AND WEST GIVEN MAINTENANCE OF WIND FIELDS. THUS...THINKING INITIAL SUPERCELLULAR STORM DEVELOPMENT TO OUR WEST WILL CONGEAL INTO A POSSIBLE WIND DAMAGE PRODUCING SQUALL LINE AS IT MOVES INTO MICHIGAN LATER TODAY. AS ALWAYS...CANNOT ENTIRELY RULE OUT AN ISOLATED SEVERE HAIL CORE OR AN ISOLATED TORNADO IN SUCH AN ENVIRONMENT. VERY HEAVY RAIN ANOTHER CONCERN GIVEN SUCH MOISTURE PROFILES. IN TERMS OF SPECIFIC AMOUNTS...STEADY ESE MOVEMENT OF COMPLEX SHOULD KEEP THINGS IN CHECK. BIGGEST CONCERN IS IF SIMILAR SETUP THAT OCCURRED OVER SOUTHWEST MICHIGAN THIS PAST EVENING REPEATS ITSELF FARTHER NORTH...THAT IS SOUTHERN PORTION OF STORM COMPLEX SIMPLY COMES TO A HALT AS COLD POOL DYNAMICS ARE EQUALLY OFFSET BY SOUTHWEST INFLOW...LEADING TO TRAINING STORMS. TEND TO THINK THAT IF THIS OCCURS IT WILL SET UP JUST TO OUR SOUTH IN AXIS OF BETTER INSTABILITY. TONIGHT...WEATHER TONIGHT WILL HIGHLY DEPEND ON WHAT TRANSPIRES TODAY AS OUTFLOW BOUNDARIES REMAIN A PRIMARY FOCUSING MECHANISM FOR NEW STORM DEVELOPMENT. STILL...HARD TO IGNORE SUCH OUTSTANDING MOISTURE PROFILES AND WHAT SHOULD BE DECENT MID LEVEL AND SURFACE DYNAMICS AS AFOREMENTIONED SHORTWAVE AND FRONT APPROACH. WILL SIMPLY KEEP WITH INHERITED GRIDS FEATURING LIKELY WORDING FOR ALL BUT FAR SOUTHEAST AREAS. PRIMARY CONCERN REMAINS DAMAGING WIND THREAT WITH ANY ORGANIZED CONVECTION AS WELL AS HEAVY RAIN THREAT WITH POSSIBLE TRAINING CELLS. MONDAY...MUCH THE SAME THOUGHT PROCESS AS FRONTAL BOUNDARY IS SLOW TO MOVE EAST GIVEN BREADTH OF UPSTREAM RIDGING. OF COURSE...ACTUAL FRONT MAY HAVE LITTLE SAY IN EXACT PLACEMENT OF CONVECTION IF COLD POOL BOUNDARIES REMAIN DOMINATE. SEVERE WEATHER AND HEAVY RAIN PARAMETERS REMAIN ESSENTIALLY UNCHANGED...WITH PERHAPS A TENDENCY FOR SEVERE STORMS TO FAVOR SOUTHEAST SECTIONS OF THE AREA AS BOUNDARY DRAWS NEAR. REST OF FORECAST (MONDAY NIGHT THROUGH SATURDAY)...GIVEN COMPLEXITY OF SHORT TERM PART OF FORECAST...CURRENT EXTENDED GRIDS FEATURE NO CHANGES FROM THOSE ISSUED YESTERDAY. MSB && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. LH...NONE. LS...NONE. &&
Hazardous weather outlook, Jun 8, 2:40 PM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 240 PM EDT SUN JUN 8 2008 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 091145- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 240 PM EDT SUN JUN 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL OCCUR ACROSS NORTHERN LOWER MICHIGAN THROUGH THE AFTERNOON. SEVERE STORMS ARE POSSIBLE PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...PENNY SIZE HAIL AND POSSIBLE TORNADOES. GREATEST THREAT FOR SEVERE THUNDERSTORMS WILL BE FOUND SOUTH OF A LINE FROM ALPENA TO CADILLAC. IN ADDITION...VERY HEAVY RAIN WILL FALL ACROSS A GOOD PORTION OF NORTHERN LOWER MICHIGAN THROUGH THE AFTERNOON. ANOTHER ROUND OF THUNDERSTORMS MAY MOVE THROUGH EASTERN UPPER AND NORTHERN LOWER MICHIGAN LATE THIS EVENING AND OVERNIGHT. A FEW STORMS MAY BECOME SEVERE...PRODUCING DAMAGING WINDS. HEAVY RAIN ALSO REMAINS A CONCERN WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN MICHIGAN MONDAY. A FEW OF THESE STORMS MAY BECOME SEVERE...ESPECIALLY ALONG AND EAST OF A LINE EXTENDING FROM ALPENA TO HOUGHTON LAKE...WITH DAMAGING WINDS AND HEAVY RAIN THE PRIMARY THREATS. THUNDERSTORMS ARE ALSO IN THE FORECAST TUESDAY AND AGAIN THURSDAY NIGHT THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. ADAM
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:30 PM EDT | Tornado Warning | APX | Missaukee, Roscommon | 45 min |
| Jun 8, 3:18 PM EDT | Severe Thunderstorm Warning | APX | Arenac, Gladwin, Iosco, Ogemaw | 57 min |
| Jun 8, 3:21 PM EDT | Tornado Warning | APX | Arenac, Iosco, Ogemaw | 39 min |
| Jun 8, 3:25 PM EDT | Special Marine Warning | APX | 65 min | |
| Jun 8, 3:33 PM EDT | Severe Thunderstorm Warning | APX | Alcona, Oscoda | 57 min |
| Jun 8, 3:52 PM EDT | Tornado Warning | APX | Alcona | 38 min |
| Jun 8, 4:20 PM EDT | Special Marine Warning | APX | 55 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.